MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 3548213
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: inflation problem.Concomitant medical products: a mentor cpx 4 breast tissue expander 450cc., catalog number 3548212, serial number (b)(4), lot number 7680439.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent a breast augmentation primary with a mentor cpx 4 breast tissue expander 450cc.The tissue expander was put in the patient and when the surgeon went to fill the expander it would not fill properly.The surgery was delayed by five minutes but there was no report of this causing any issue for the patient.The replacement device was implanted without issue on (b)(6) 2019.
 
Additional Manufacturer Narrative
On 7/12/2019, according to the information provided, it was reported that the tissue expander was put in the patient and when the doctor went to fill the expander it would not fill properly so he removed it in case it was defective during evaluation of the sample it appeared intact.Leak testing was performed in accordance with mentor procedures and no leak sites were detected and the fluid was removed without difficulty.No anomalies were observed.The manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.Tissue expander breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Complaint information will be included in complaint trending that is reviewed and monitor by quality assurance on a regular basis to determine if further action is necessary.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8692357
Report Number1645337-2019-13727
Device Sequence Number2017463
Product Code LCJ
UDI-Device Identifier00081317006541
UDI-Public00081317006541
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2023
Device Catalogue Number3548213
Device Lot Number7710824
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2019
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR